MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 DOT PROV SP 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 DOT PROV SP 4F DL MAX; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reev2082 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "3fr.Picc that had a broken wire over the weekend." additional info.Received 09/14/2021 "difficulty advancing picc, noted to have broken wire after multiple attempts to pass through introducer.When pulled out, wire noted to be broken, other piece of wire retrieved from picc.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), labeling, applicable manufacturing records, sample analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet was confirmed but the cause is unknown.The products returned for evaluation were a 4fr d/l powerpicc catheter and two segments of a 3cg stylet.The catheter appeared undamaged.A functional test revealed that the catheter was patent to infusion and no leaks were detected.One of the returned stylet segments was returned within the catheter lumen and the distal tip of the stylet protruded beyond the tip of the catheter.When the stylet segment was removed from the catheter, kinking was observed in the plastic tubing of the stylet.The wall thickness of the polyimide tubing and the outer diameter of the core wire met the device specifications.The other returned stylet segment was found outside the catheter.This segment was 6.1¿ long and contained part of the magnetic region of the stylet and part of the solid core wire section.The magnetic region of this segment contained a severe kink 0.44¿ from the break site.The plastic tubing of the stylet was deformed into an elliptical shape, indicating that the tubing had likely kinked prior to breaking.It was reported that difficulty was encountered when advancing the picc; however, the cause of the initial difficulty during advancement could not be determined.It is possible that the difficult placement was a contributing factor in the stylet break; however, it is unknown if additional unknown factors contributed to this event.Other possible contributing factors include retracting the stylet through the t-lock assembly or the stylet extending beyond the catheter tip.H3 other text : device evaluation findings are in the manufacturer's note.
 
Event or Problem Description
It was reported "3fr.Picc that had a broken wire over the weekend." additional info.Received (b)(6) 2021 "difficulty advancing picc, noted to have broken wire after multiple attempts to pass through introducer.When pulled out, wire noted to be broken, other piece of wire retrieved from picc.".

Brand Name
DOT PROV SP 4F DL MAX
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12591016
Report Number3006260740-2021-04212
Device Sequence Number4380573
Product Code LJS
UDI-Device Identifier00801741134166
UDI-Public(01)00801741134166
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS1274108PD
Device Lot NumberREEV2082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient SexMale